MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX STB INS SZ2.5 10; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX STB INS SZ2.5 10; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 196192121
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Patient had a right total knee done on (b)(6)2016.Patient fell recently.Exhibited knee pain.X-rays showed possible loose tibia.Cemented tibia was loose.There was no cement adhering to the tibial plate.Cement was stuck on the tibial plateau and in the canal.Was the loosening of the implant caused by the fall or original cement used.We were unable to determine what type of cement was used.The hospital logs do not go back that far to verify it.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: patient had a right total knee done on (b)(6) 2016.Pt fell recently, exhibited knee pain.X-rays showed, possible loose tibia.Cemented tibia was loose.There was no cement adhering to the tibial plate.Cement was stuck on the tibial plateau and in the canal was the loosening of the implant caused by the fall or original cement used.We were unable to determine, what type of cement was used.The hospital logs do not go back that far to verify it.The product was not returned to depuy synthes.However, photos were provided for review.The x-ray investigation revealed, nothing indicative of a device nonconformance.As the device was not returned, an as-received condition could not be assessed.And a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed.As the observed, condition of the sig rp aox stb ins sz2.5 10, would not contribute to the reported adverse event.Based on the investigation findings, it has been determined, that no corrective and/or preventative action is proposed.There is no indication, that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed, for the finished device 8156929 number.And no non-conformances nor manufacturing irregularities were identified.Corrected: d4: (primary udi number).

Brand Name
SIG RP AOX STB INS SZ2.5 10
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19305747
Report Number1818910-2024-10508
Device Sequence Number7310187
Product Code NJL
UDI-Device Identifier10603295076445
UDI-Public(01)10603295076445(17)200630(10)8156929
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number196192121
Device Lot Number8156929
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HP STRL QUICK DRL PINS; HP STRL THREADED PINS HEADED; MBT CEM KEEL TIB TRAY SZ2.5; PFC*SIGMA/RD/DOME PAT 3PEG,32; SIGMA PS CEM FEM SZ2.5 R; UNK CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale